U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

is it unusual to have a middle ear infection after an inner ear infection?

1 doctor answer2 doctors weighed in
Dr. Mark Loury
ENT and Head and Neck Surgery 39 years experience
Clarify: Inner ear infections are rare and would involve the hearing and balance part of the ear with resultant deafness and severe vertigo. Rarely middle ear infection can spread to inner ear. Most likely you had a middle ear infection which when treated has residual fluid behind the ear drum. This fluid usually clears but if there is still hearing loss after 3-4 months then see ent.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

How can I prevent ear infections in my child?

3 doctor answers9 doctors weighed in
Dr. Michael Coogan
Pediatrics 48 years experience
Airway inflammation: Since ear infections begin with inflammation in the upper airway (nose and throat), parents should avoid situations that may lead to inflammation. These include, but are not limited to: cold viruses, irritants like cigarette smoke, and aeroallergens such as pollen, in certain susceptible children.
A member asked:

How do I know if a bacterial infection is causing my child to vomit and have diarrhea?

2 doctor answers4 doctors weighed in
Dr. Scott Tomaine
Pediatrics 20 years experience
It usually is not: Most of the time stomach bugs are caused by viruses rather than bacteria, and most of the bacterial causes are usually not treated in children. Bacterial stomach bugs are a bit more likely to cause high, prolonged fevers and bloody stools. The biggest worry with GI infections is dehydration. Make sure that your child stays hydrated and have him or her seen if you are at all concerned.
A 30-year-old member asked:

Lately i've had skin rashes and itchiness. Should I use calamine lotion or aloe?

2 doctor answers3 doctors weighed in
Dr. Sheila Goodman
Specializes in Obstetrics and Gynecology
Either: Either may help with symptoms. Hydrocortisone cream which is available over-the-counter may both relieve the symptoms and help get rid of the rash. Antihistamines like claritin, zyrtec and Benadryl (diphenhydramine) will also help for both.
A 33-year-old member asked:

What is the difference between bacterial vaginosis and a vaginal yeast infection?

2 doctor answers2 doctors weighed in
Dr. Angela Savatiel
Obstetrics and Gynecology 26 years experience
Different causes: Bacterial vaginosis is caused by bacteria normally found in the vagina. Discharge is white to grey and often has a fishy odor. Yeast is caused by a fungus; discharge is thick and clumpy often with itching. The first is treated with an antibiotic, the second with antifungal medication. People often self diagnose incorrectly and use the wrong treatment.
A 21-year-old member asked:

Can I take antibiotics or over-the-counter anti-diarrheal drug for ane. Coli infection?

2 doctor answers4 doctors weighed in
Dr. Jeffrey Crespin
Gastroenterology 28 years experience
Yes: The strains of e.Coli that cause travelers diarrhea can be treated with the antibiotics Cipro (ciprofloxacin) or rifaximin. Antidiarrheal can be taken for symptoms. In the past there was some concern that antidiarrheals would prolong the infection, but that does not seem to be the case.

Related questions

A 29-year-old female asked:
1 doctor answer1 doctor weighed in
A 46-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 8, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.